MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME T-HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VIPER PRIME T-HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Model Number 286750035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Investigation summary: the complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s).The images were reviewed, and the complaint condition can be confirmed as the received image shows clear breakage of viper prime t-handle.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during a posterior spinal fusion on (b)(6) 2020 a viper t-handle broke and the insertion instrument became bent.The surgeon used a viper prime screw driver to insert the screw.As the surgeon backed the driver out once the screw was in the pedicle, the stylet bent making it hard to back out the driver.The surgeon then used mallet force on the black t-handle to knock it out and snapped the handle into three part.No fragments remained in the patient.The procedure was successfully completed with another handle.No surgical delay was reported.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity 1), unknown distractor (part# unknown, lot# unknown, quantity unknown), unknown screw (part# unknown, lot# unknown, quantity unknown).This is report 1 of 2 for (b)(4).

Brand Name
VIPER PRIME T-HANDLE
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10413092
Report Number1526439-2020-01482
Device Sequence Number14064751
Product Code OLO
UDI-Device Identifier10705034507620
UDI-Public(01)10705034507620
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750035
Device Catalogue Number286750035
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS; UNKNOWN SCREWDRIVERS; UNKNOWN SCREWS